I'll have a look at that Georgie, thought not sure its a bit too late for some of them. You do seem to be collecting referrals don't you. Hope they get that sorted for you and also probably a good idea to wait to start Rads once you are feeling a bit stronger, you have had a rough time of late.
I know I only had a little 75% dose of T but I used polybalm, which my consultant recommended and trialled at my hospital. I had to coat finger and toe nails 3 times a day, and massage in, and mine are fine, so much so that I would recommend it fully. It was expensive but worth it, and I have noticed that my nails feel stronger. I think you can also use it after chemo. Reddi, did you go ahead with this?
Link into polybalm: www.polybalm.com
I start rads on 10th December. I was supposed to start at the end of November, but I asked for it to be delayed so that I could recover more from the side effects, including the blood clot on my lung and the 3 bouts of sepsis. I'm still breathless and coughing a lot.
My breast care nurses are amazing! They saw me yesterday and helped me get in touch with my oncologist, and I also had them look at my boobs as the affected side is still so swollen. They also arranged a scan, and found that the swelling isn't a seroma, and they have referred me to lymphoedema nurses to check out.
Ah well, another referral!.... anyone would think I am trying to 'collect' referrals! 😩
Bye for now
@Kip I am sure you've already got this lined up, but just in case: get some cuticle oil -- OPI makes a version that brushes on, and Boots has a drop applicator version -- and apply it 2-3 times a day. That should help with the dryness and flaking. (I ended up taking off my nail varnish midway through first T cycle and doing intense moisturizing instead as I had dry nails before chemo and worried about not being able to treat the nails themselves.)
HI CDC - wow to have the last chemo will be great, I know its not the full amount you were initially set to have but the equivalent to 3 docetaxols seems to be the standard doesn't it, thats what I've had. It will be a relief for you to get to the end of that and let your body get some normality back. I've found the se's after finishing chemo are fading, just the aches still and the nasty looking nails, apart from that feeling ok, except the naff armpit which is still stiff and tender and numb.
Sally - shame about the trial, but I guess better to be safe than sorry if it turns out you can't do it. How do you feel about having more Rads if they suggest it?
I've now had 2 tamoxifen and so far ok, awake again in the night, but I think that is just me nowadays, I was constantly waking up hot before I started them so nothing new there... I am sure it will be like chemo and cummulative but fingers crossed it stays ok.
Sorry I knew it was you with the eye problems- forget to put your name before that sentence. I do hope the painkillers and steroids help.
Had a hectic day so will post properly later but it looks like tomorrow may be my last chemo! Oncologist didn’t really want me to go ahead due to the neuropathy but I’ve asked to have one more (should have another 4). I figure if I can do tomorrow I’ve had the equivalent of 3 docetaxel which is what many seem to have had, I’ll have a review in a week for the final decision.
Have a a good evening everyone. X
oh dear Reddi sorry to hear you have shingles to add to everything else. My Husband had it and its not nice. Hope you don't suffer too much and that the chemo can go ahead or not if thats what you would prefer.
Sally - I do sympathise with the hair loss, I read all the side effects on the Tamoxifen leaflet and one of those is hair thinning and am hoping this doesn't happen, am only just getting used to my silver skinhead! You did so well with the ice cap too.
CDC I took my first Tamoxifen last night before bed, thought I'd start with nighttimes and see what happens. So far so good, I was able to get to sleep but did wake in the night, although I have been doing this for some months now, had a hot flush, but no worse than those I was already getting and I still have the aches and pains in joints and back from the hateful Docetaxol. So far today feeling fine.. but having only had one I am sure there is more laying in wait for me. At the moment the aches and pains are the problem for me and the fact I think I have developed cording under my arm, although the seroma is almost gone. Just seems you get over one thing only to have something else crop up. When will get a break??? Now feeling like a 90 year old when I bend or get up and finding walking painful sometimes.... whatever next.
@cdc Throbbing eye pain is me! (Sally has it hard enough as is.) Pain is only occasionally severe, typically when I get a streak of it across my scalp (nicely following a line of little sores, I discovered when mapping it for my OH, which kinda seals the diagnosis). The eye forehead / above eye area is more mild to moderate pain. I can take painkillers (carefully); today's steroids for chemo should also help, as will the antivirals, which should stop it from spreading.
I knew the chicken pox virus could be reactivated by stress, as my sister had shingles last year. And I've had a stressful couple of weeks. But I hadn't considered *why* stress is the trigger; I now know that the immune system generally keeps the remaining virus in check, but during periods of stress, it may not be up to the job. And people who have a compromised immune system -- HIV, bone marrow transplant, chemotherapy -- are of course then at risk for it, too.
Sally it really does seem so unfair you are now getting so many side effects. I’ve also heard of some people being pur on the same drug but from a different the manufacturer and faring better. There must be an alternative.. The throbbing eye pain sounds particularly grim. Hope your meeting with the ophthalmologist is helpful
Reddi I’m so sorry to hear about the shingles -my father in law has it too. He has multiple myeloma but a stern cell transplant was very successful. He did have to have chemotherapy beforehand however, and he has struggled with the pain from the shingles ever since. Is it related to having cancer treatment? Is there anything that can help. Relieve the symptoms? Hope your chemo goes ahead on a Friday. Can’t believe it’s your last one!
I’ve got my transfer meeting with the Marsden on the 26th. Wondering if they’ll say I can stop the chemo as I will have two more Paclitaxel under my belt (, albeit at a reduced dose) which will be the equivalent of me having had 3 docetaxol.
Kip how are you doing after taking your first tamoxifen, I’ve seen there is a whole forum on here for hormone therapy,
Take Care everyone x
Quite a few of the symptoms overlap with chemo side-effects, and my pain level isn't too bad, thankfully. But I think I'll need to visit the ophthalmologist tomorrow so that they can check out my cornea, as the throbbing is getting a tad too persistent.